Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Nov 3, 2015, 3:41 PM EST for Jeff Davis County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2015, 3:41 PM EST (20:41 UTC)
- Expired
- Nov 3, 2015, 4:30 PM EST
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
County Jeff Davis County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
787
WWUS82 KFFC 032041
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EST TUE NOV 3 2015
GAZ110-111-032130-
WHEELER GA-TELFAIR GA-
341 PM EST TUE NOV 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
TELFAIR COUNTIES UNTIL 430 PM EST...
AT 340 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 8
MILES EAST OF JACKSONVILLE TO NEAR SNIPESVILLE TO 9 MILES NORTH OF
WEST GREEN...AND MOVING NORTH AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMBER CITY...SCOTLAND...TOWNS AND SPRING HILL.
LAT...LON 3208 8283 3207 8272 3196 8260 3194 8261
3192 8263 3192 8268 3191 8268 3190 8269
3190 8270 3186 8276 3186 8278 3185 8279
3184 8278 3182 8282
TIME...MOT...LOC 2040Z 181DEG 21KT 3182 8283 3181 8273 3174 8269
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 3, 1:54 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 3, 1:54 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 154 PM EST TUE NOV 3 2015 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER EASTERN VIRGINIA WITH RIDGING SOUTHWARD THROUGH THE CAROLINAS AND NORTH GEORGIA...SIGNS OF A STRENGTHENING WEDGE. IT IS WITHIN THIS AXIS THAT WE CONTINUE TO SEE THE GREATEST CONCENTRATION OF LOW CLOUD COVER FROM ATHENS THROUGH THE ATLANTA METRO. THROUGH THE AFTERNOON HOURS...THE SOUTHERN AND NORTHERN EXTENTS OF THIS CLOUD SHIELD HAVE BEEN ERODED AWAY AND EXPECT THIS TREND TO CONTINUE THROUGH LATE AFTERNOON. LIKE LAST EVENING THOUGH...WILL NOT BE LONG AFTER THE SUN SETS THAT WE WILL SEE THE LOW CLOUDS EXPAND RAPIDLY ONCE AGAIN. ELSEWHERE...PARTLY CLOUDY AND MUCH MORE UNSTABLE CONDITIONS OVER FAR SE SECTIONS OF THE FORECAST AREA. CAPE VALUES IN THIS AREA CONTINUE TO PUSH TOWARD 1500 J/KG ALLOWING FOR CONTINUED SHOWER DEVELOPMENT OVER TELFAIR...MONTGOMERY...WHEELER AND TOOMBS COUNTIES. STILL A CHANCE FOR SOME THUNDER TO DEVELOP GIVEN THE INSTABILITY IN PLACE SO WILL KEEP MENTION IN THE GRIDS AND THE HWO. OTHERWISE..WILL ONCE AGAIN NEED TO MONITOR THE FOG FORMATION OVERNIGHT. WINDS LOOK TO REMAIN SLIGHTLY ELEVATED OVER LAST NIGHTS VALUES SO ALTHOUGH FOG WILL LIKELY BE WIDESPREAD...THE COVERAGE OF DENSE FOG MAY BE LESS. THIS WILL REQUIRE CAREFUL MONITORING HOWEVER INTO THE OVERNIGHT HOURS. MOISTURE REMAINS PLENTIFUL OVER THE AREA THROUGH THE REMAINDER OF THE SHORT TERM BUT NO REAL FOCUS MECHANISM IN PLACE OR SIGNIFICANT UPPER LEVEL FEATURES TO SPUR RAIN DEVELOPMENT. WILL JUST ADVERTISE LOW END CHANCE POPS AT BEST AND MAINLY FOR THE SE CORRIDOR OF THE FORECAST AREA. DEESE .LONG TERM /THURSDAY THROUGH TUESDAY/... OVERALL PATTERN REMAINS VERY PROGRESSIVE THROUGH THE EXTENDED FORECAST PERIOD. PRECIPITATION CHANCES DIMINISH THROUGH THURSDAY BETWEEN THE SYSTEM EXITING THE REGION CURRENTLY AND THE NEXT SYSTEM APPROACHING BY THE END OF THE WEEK. TEMPERATURES REMAIN MILD THROUGH SATURDAY AS SOUTHWESTERLY UPPER FLOW DOMINATES...COOLING TO MORE SEASONAL TEMPERATURES BY THE END OF THE WEEKEND AS THE PATTERN TRANSITIONS TO NORTHWESTERLY BEHIND THE NEXT SYSTEM BEFORE TRENDING BACK TOWARD ABOVE NORMAL AS WE HEAD INTO THE MIDDLE OF NEXT WEEK. ALL OF THIS IS HANDLED WELL IN THE CURRENT LONG TERM FORECAST GRIDS AND MINIMAL CHANGES WERE MADE WITH THIS MODEL CYCLE. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM ... FCST PERIOD STARTS WITH SOME WEAK ISENTROPIC UPGLIDE PROGGED AGAINST A LINGERING CAD WEDGE SO CONTINUE TO ADVERTISE SLIGHT POPS FOR LIGHT RAIN /POSSIBLY DRIZZLE/ WED NIGHT INTO THURSDAY ACROSS PORTIONS OF THE CWA. NEXT MAIN FEATURE WILL BE A ELONGATED FRONTAL SYSTEM BECOMING MORE REMOVED FROM THE SUPPORTIVE UPPER DYNAMICS BUT STILL BACKED BY A STRENGTHENING SFC HIGH AS IT LOOKS TO APPROACH THE AREA FROM THE NW FRIDAY AND SATURDAY. THE GFS IS A BIT MORE PROGRESSIVE WITH THE EVOLUTION THOUGH MORE CONSISTENT RUN TO RUN THAN THE EURO. HAVE THEREFORE LEANED MORE TOWARD GFS AND QUICKER DRYING OUT BEHIND THE FRONT INTO EARLY NEXT WEEK THOUGH STILL A CHANCE WE MAY NOT SHAKE PRECIP CHANCES ENTIRELY. OTHERWISE HAVE INTRODUCED LIKELY POPS FRIDAY NIGHT AND SATURDAY FOR PARTS OF THE NORTH AND STILL ENOUGH INSTABILITY TO KEEP CHANCE TO SLIGHT THUNDER MENTION. TEMPS RAMPING UP ABOVE NORMS WITH WARMEST DAY ON FRIDAY THEN COOLING QUICKLY BACK DOWN IN POST FRONTAL REGIME OVER WEEKEND. BAKER .AVIATION... 18Z UPDATE... A RATHER STRAIGHTFORWARD FORECAST IN THAT AREAS THAT CURRENTLY HAVE LOW CIGS WILL CONTINUE AND AREAS THAT DO NOT SUCH AS CSG SOON WILL AGAIN. ONLY QUESTION IS HOW LW THE SITES GO TONIGHT. FOR NOW...WITH THE ELEVATED WINDS IN PLACE WILL NOT GO AS LOW AS LAST NIGHT BUT STILL ADVERTISE 1SM OVC002 AND ADJUST AS NEEDED. EVEN SLOWER IMPROVEMENT ON WED WITH IFR EXPECTED FOR MOST OF THE DAY AND CERTAINLY THROUGH THIS TAF WINDOW FOR THE 24 HOUR SITES. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON HOW LOW CIGS AND VIS GO TONIGHT. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 68 60 71 / 20 20 20 10 ATLANTA 63 70 62 72 / 20 20 20 20 BLAIRSVILLE 59 69 57 68 / 5 5 20 20 CARTERSVILLE 63 70 60 71 / 20 20 20 20 COLUMBUS 67 76 66 78 / 20 30 30 20 GAINESVILLE 61 66 59 68 / 20 20 20 20 MACON 67 75 65 78 / 30 30 30 20 ROME 63 72 61 73 / 10 10 20 20 PEACHTREE CITY 63 71 62 74 / 20 20 30 20 VIDALIA 71 78 68 81 / 50 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....20 AVIATION...DEESE
Hazardous weather outlook, Nov 3, 10:09 AM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1009 AM EST TUE NOV 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1009 AM EST TUE NOV 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... DUE TO THE WIDESPREAD HEAVY RAINFALL FROM MONDAY...FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL CREEKS AND STREAMS ACROSS THE AREA INCLUDING METRO ATLANTA. PLEASE BE AWARE IF YOU ARE NEAR SUCH AREAS. ALSO USE CAUTION IF YOU ARE IN LOW LYING AREAS OR ENCOUNTER LINGERING WATER ON ROADWAYS. THERE IS A SLIGHT CHANCE FOR SOME ISOLATED THUNDERSTORMS THIS AFTERNOON MAINLY IN SOUTHEAST PORTIONS OF CENTRAL GEORGIA. OCCASIONAL LIGHTNING AND GUSTY WINDS ARE THE MAIN THREATS WITH ANY DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ASIDE FROM AN ISOLATED THUNDER CHANCE IN THE FAR SOUTH AND EAST WEDNESDAY AFTERNOON...THE NEXT GREATEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE FRIDAY AND SATURDAY WITH AN APPROACHING FRONT FROM THE NORTHWEST. THERE IS STILL SOME UNCERTAINTY AS TO THE STRENGTH AND TIMING OF THIS FEATURE SO PLEASE CONTINUE TO MONITOR FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Nov 3, 3:41 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EST TUE NOV 3 2015
GAZ110-111-032130-
WHEELER GA-TELFAIR GA-
341 PM EST TUE NOV 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
TELFAIR COUNTIES UNTIL 430 PM EST...
AT 340 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 8
MILES EAST OF JACKSONVILLE TO NEAR SNIPESVILLE TO 9 MILES NORTH OF
WEST GREEN...AND MOVING NORTH AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMBER CITY...SCOTLAND...TOWNS AND SPRING HILL.
LAT...LON 3208 8283 3207 8272 3196 8260 3194 8261
3192 8263 3192 8268 3191 8268 3190 8269
3190 8270 3186 8276 3186 8278 3185 8279
3184 8278 3182 8282
TIME...MOT...LOC 2040Z 181DEG 21KT 3182 8283 3181 8273 3174 8269The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 9:18 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
| Nov 2, 9:51 PM EST | River Flood Warning | FFC | Fayette | 24 hr |
| Nov 3, 1:42 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 15 hr |
| Nov 3, 3:11 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.